1 2 3 4 Previous Next 232 Replies Latest reply: Apr 22, 2014 3:44 PM by EstrellaWeb Go to original post Branched to a new discussion.
  • 15. Re: Feeling dizzy or nausea after using iPad
    Pyytte Level 1 Level 1 (0 points)
    ... Heh I googled "Feeling sick using ipad" and did not expect to find any results... I have the same problem you have... I looove the ipad but I don't think I can keep it as I get nausea and feel a bit dizzy just using it for a few minutes. I've had problem with this before in some fps games, but I never thought I would have a problem using the ipad =/ (My iphone doesn't make me dizzy).

    I guess there's not that many people with these problems =/
  • 16. Re: Feeling dizzy or nausea after using iPad
    GKphone Level 1 Level 1 (0 points)
    Please read the manuals? Even the 3G iphone manual mentions these effects? www.feb.se/index_int.htm
  • 17. Re: Feeling dizzy or nausea after using iPad
    madhatterpenn Level 1 Level 1 (0 points)
    Might just be how your sitting and/or holding your head. When I first got mine I spent a lot of time using the iPad and found that my head felt like it was going to fall off late in the afternoon. Then my wife noticed that I sat with my head bent down for long periods of time when using it. That said I then adjusted how I use it and my problem with my neck went away. Bottom line maybe those that are getting dizzy might be doing so from either the iPad visual screen effects or it might be the way they hold there head while using the iPad. Aka ergonomic Guidelines are needed from Apple.
  • 18. Re: Feeling dizzy or nausea after using iPad
    ng2007 Level 1 Level 1 (0 points)
    2 possible reasons…

    First You may be getting motion sickness or in this case simulator sickness This is caused by a disagreement in your brain between what your eyes see and what your inner ear reports.
    Remember the inner ear is responsible for balance. So the easy flow of the scroll is tricking your balance center into thinking that you are moving when you are not.

    One theory about motion/simulator sickness posits that it occurs because the area postrema portion of the brain associates the visual/balance discrepancy with hallucination.
    Your body associates seeing things that are not real with poison in the body and it wants to purge that. So you feel sick.

    One way to help is to try sitting farther away from the screen so that it doesn't fill your field of vision. Also, experience often helps you get over it.
    You essentially condition your sensory centers to accept the visual input as "not harmful"

    white paper on simulator sickness

    http://www.hitl.washington.edu/publications/r-96-3/



    Second possibility…
    You can also get the same feeling using an iphone or any wireless device.
    There is some studies out that show that a percentage of individuals in the world are sensitive to either cell phones or wireless devices and in some cases wired devices.
    The current culprit seems to be EMF (Electro Magnetic Frequency) sensitivity.

    EMF's are energy waves with frequencies below 300 hertz or cycles per second. The electromagnetic fields we encounter daily come from every day things such as power lines, radar and microwave towers, television and computer screens, motors, fluorescent lights, microwave ovens, cell phones, electric blankets, house wiring and hundreds of other common electrical devices.

    Some individuals show a higher sensitivity to these waves and can complain of headaches, dizziness nausea etc. While other people are not effected at all.

    The World Health organization has a page that discusses the theories and studies around this phenomenon

    http://www.who.int/peh-emf/about/WhatisEMF/en/index1.html

    I have problems with cell phones and inner ear vestibular dizziness for awhile. Thank goodness for iphones included earbud/microphone which cuts down on this dramatically.
  • 19. Re: Feeling dizzy or nausea after using iPad
    Furi0us.Bee Level 2 Level 2 (400 points)
    No sickness here. I probably used it 10 hours on launch day. I would like to be able to turn brightness down even farther than the limit, but I'm good.

    Other's have mentioned playing games... back in the old days, when I first got my N64, I played Turok. After 15 minutes I had a headache, after 30 I wanted to puke. Needless to say, I hated first-person shooters about 7 years, until the Xbox, when I didn't experience those problems anymore.

    Try not to look at the iPad in total darkness. Put on soft lighting in the room so your eyes are not just fixed on that light source, but have some ambient light to adjust to.

    Bryan
  • 20. Re: Feeling dizzy or nausea after using iPad
    DankoM Level 1 Level 1 (0 points)
    Try dimming the screen, I have an boxwave anti-glare screen protector on it too so that sorta helps. You should probably take a break every once in a while when using it too.
  • 21. Re: Feeling dizzy or nausea after using iPad
    Level 6 Level 6 (11,035 points)
    Well, I just spent an hour or so playing Pinball HD in 3D mode using 3D glasses with the tilt and following motion enabled. I gotta tell you I could hardly stand up! I had to wait a few minutes for the room to stop spinning and tilting!

    I don't think it is any fault of the iPad. It is a fact with these types of portable devices but when you add a tendency for vertigo to the mix, you might just have a problem.

    I think I'll take a Gravol before I try Pinball HD again.
  • 22. Re: Feeling dizzy or nausea after using iPad
    Yager91 Level 1 Level 1 (0 points)
    Yes I am experiencing dizziness when I use the iPad. Just reading on it. I also had vertigo for a week after using iBooks for the first time...
  • 23. Re: Feeling dizzy or nausea after using iPad
    acadiashores Level 1 Level 1 (0 points)
    oh gosh, I thought it was just me. I got an iPod Touch for Christmas and it made me feel a bit woozy. I got an iPad 4 hours ago and I am REALLY sick. Somebody tell me this goes away after a while.
  • 24. Re: Feeling dizzy or nausea after using iPad
    Tamara Level 6 Level 6 (13,730 points)
    What you describe is not normal and you may want to schedule an appointment with a doctor to find out what is wrong.
  • 25. Re: Feeling dizzy or nausea after using iPad
    dogtrainer Level 1 Level 1 (5 points)
    Have you actually been using your ipad for 4 hours? While I have not felt sick after using it that long, I can see how some people might. I have played games and read books for about 3-4 hours straight and when I tried looking up (get off the couch), I could not focus on anything. That in of itself could make a person nauseous.

    Try looking up and focusing on something different for a minute or two. Get up and take a walk or do something else.
  • 26. Re: Feeling dizzy or nausea after using iPad
    Tamara Level 6 Level 6 (13,730 points)
    dogtrainer wrote:
    Have you actually been using your ipad for 4 hours? While I have not felt sick after using it that long, I can see how some people might. I have played games and read books for about 3-4 hours straight and when I tried looking up (get off the couch), I could not focus on anything. That in of itself could make a person nauseous.


    This can happen even if you're reading a regular book or doing any sort of close up work for an extended period.
  • 27. Re: Feeling dizzy or nausea after using iPad
    GKphone Level 1 Level 1 (0 points)
    ElectroSensitivity
  • 28. Re: Feeling dizzy or nausea after using iPad
    MatroxRunner Level 1 Level 1 (10 points)
    All I can say is I hope you feel better.. A pad and pencil still works fine and is a lot cheaper... Good Luck
  • 29. Re: Feeling dizzy or nausea after using iPad
    hiperbarico Level 1 Level 1 (0 points)
    The problem here is the effect when we turn the page on the ipad. On a regular pc when you change to a different page it changes instantly, on the ipad there is a small animation effect, like a balancing effect, and i am not talking about the effect that emulates the turning of a page in a real book. This animation is the problem. In certain people, with some issues in their internal ear, could be more prone to this, but it can happen to anyone. The solution would be to give the option to eliminate this effect on future iOS versions.
1 2 3 4 Previous Next